MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 6.00MM FXD ENDCUTTING RMR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL

SMITH & NEPHEW, INC. 6.00MM FXD ENDCUTTING RMR; PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Catalog Number 71118220
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a nail reaming procedure one (1) 6.00mm fxd endcutting rmr became lodged in the patient's bone canal.Despite efforts to dislodge it, the surgeon decided to proceed with plating as the canal could not be prepared for the thinnest 8/7mm humeral nail.While waiting for the plating instruments and kits to arrive, the surgeon compared the 6.00mm fxd endcutting rmr with the 7.00mm fixed end-cutting reamer and observed that the former appeared thicker.The surgeon then attempted to use the 7.00mm fixed end-cutting reamer, which passed through the bone canal without difficulty.The procedure was resumed, after a significant delay with the insertion of the 8/7mm humeral nail.Upon return of the 6.00mm fxd endcutting rmr to the osc, the reamer tip was measured and found to be 8mm.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4).

Brand Name
6.00MM FXD ENDCUTTING RMR
Common Device Name
PROSTHESIS, HIP, FEMORAL COMPONENT, CEMENTED, METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20165937
Report Number1020279-2024-01787
Device Sequence Number7363540
Product Code JDG
UDI-Device Identifier03596010436535
UDI-Public3596010436535
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71118220
Device Lot Number19HM05311
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2024
Supplement Date Received by ManufacturerNot provided
06/19/2026
Initial Report FDA Received Date09/08/2024
Supplement Report FDA Received Date03/02/2026
07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown